MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4343C95TU
Medical Device Problem Codes Difficult to Remove (1528); Deformation Due to Compressive Stress (2889); Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Renal Failure (2041); Injury (2348)
Date of Event 10/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant navion stent graft was implanted in a patient as a proximal extension, for the endovascular treatment of an thoracoabdominal aortic aneurysm.The mid to distal descending thoracic aorta measuring 80mm at its greatest dimension.The patient was also treated for a infrarenal and external aneurysm measuring 60mm at its greatest dimension.The case was a physician sponsored ide.It was reported that during the implant procedure, the device was implanted successfully.However, during removal of the delivery system, it became caught on a suprarenal stent and was kinked.This was resolved by ballooning the stent graft and relining it with another navion device.The investigator assessed the cause of the event was possible due to be an operator error and not a device malfunction.Three adverse events have been further reported: intra-abdominal hemorrhage which is confirmed as resolved with sequelae, acute kidney injury which is reported as ongoing and left kidney infarct which is also ongoing.Per the investigator the cause of these adverse events is not known the relationship of these events to the navion device.No additional clinical sequelae were reported and the patient will be monitored.
 
Additional Manufacturer Narrative
Additional information received: it was confirmed that an additional valiant navion stent graft and two endurant ii stent graft limbs were also implanted during the procedure.It was reported that the physician does not believe the navion or endurant devices themselves had anything to do with the adverse outcomes.The physician stated that the event was more of a byproduct of a wire perforation at the index procedure and the other events were sequelae from the original complication.If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9352846
Report Number9612164-2019-04828
Device Sequence Number19530654
Product Code MIH
UDI-Device Identifier00763000101138
UDI-Public00763000101138
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2021
Device Model NumberVNMC4343C95TU
Device Catalogue NumberVNMC4343C95TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/25/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR